Covid-19 Update

Our offices are now open. Please see our COVID-19 safety and quarantine protocols»

Robotic Hair Transplants & Hair Restoration
Flagship: 110 East 55th Street, New York, NY
212-826-2400 - [email protected]
Bernstein Medical - Center for Hair Restoration
Hair Restoration Answers

Can Rogaine Cause Miniaturization?

Q: Can Rogaine Cause Miniaturization?

When I am on Rogaine it seems – to my untrained eye – that I am having hair miniaturization and when I stopped briefly, I had shedding. Does this seem accurate based on what you have seen? Can Rogaine cause miniaturization? Is there a point you would recommend I stop Rogaine or is it something that likely can’t cause a negative impact on hair? — B.T., Brooklyn, NY

A: Minoxidil reverses miniaturization. It does not cause it. Shedding can occur after starting use of Rogaine but this means the medication is working should resolve with continued use. New miniaturized hairs are either from the progression of your genetic male pattern hair loss or newly forming hair that was stimulated by the minoxidil which can mimic miniaturized hair.

Posted by Updated
Hair Restoration Answers

Why Am I Still Losing Hair (Shedding) After 6 Months on Minoxidil And Finasteride?

Q: I have been using an increased dosage of Propecia now for around 8 months and Rogaine for about 6 months. I know that shedding can be expected for the first 3-6 months, but I believe I am now beyond that timeframe. Have you seen cases in which these products merely exacerbate hair loss without the expected regrowth? — N.E., Travilah, Maryland

A: It is a bit long to still see shedding, but from my experience, either the medications are working (and you are still in the shedding phase) or you are not responding to them. I have not seen minoxidil or finasteride worsen hair loss. My advice would be to continue the same course for at least a year before re-evaluating their use.

Posted by Updated
Hair Restoration Answers

Will Intermittent Use of Rogaine Stop My Hair Loss?

Q: Medical information suggests that Rogaine works for about 50% of the men who try it. Does Rogaine actually worsen hair loss in some men? The Rogaine website states that during the first three weeks of use Rogaine causes increased shedding. If true, would intermittent use of Rogaine make hair loss worse even in men for whom Rogaine would work if applied daily as directed? — V.C. Greenpoint, Brooklyn

A: Rogaine, the brand name for the drug Minoxidil, does not worsen hair loss, but can cause initial shedding (which actually shows that the drug is working).

The medication should be used on a continuous basis for the long-haul. Intermittent use of the drug, or pulsing, makes no medical sense.

Posted by Updated



Browse Hair Restoration Answers by topic: